Recent Submissions

  • Curves of genus 2 with (n, n)--decomposable Jacobians 

    Shaska, Tony (Journal of Symbolic Computation, 2001-05)
    Let C be a curve of genus 2 and ψ1: C − → E 1 a map of degree n, from C to an elliptic curveE1 , both curves defined over C. This map induces a degree n map φ1:P1 − → P 1 which we call a Frey–Kani covering. We determine ...
  • On generalized superelliptic Riemann surfaces 

    Hidalgo, Ruben; Quispe, Saul; Shaska, Tony (eprint arXiv:1609.09576, 2016-11-01)
    A closed Riemann surface X, of genus g ≥ 2, is called a generalized superelliptic curve of level n ≥ 2 if it admits an order n conformal automorphism τ so that X/hτihas genus zero and τ is central in Aut(X); the cyclic ...
  • On the automorphism groups of some AG-codes based on C_{a,b} curves 

    Shaska, Tony; Wang, Quang (2006-01-15)
    We study Ca,b curves and their applications to coding theory. Recently, Joyner and Ksir have suggested a decoding algorithm based on the automorphisms of the code. We show how Ca,b curves can be used to construct MDS ...
  • Isogenous elliptic subcovers of genus two curves 

    Beshaj, Lubjana; Elezi, Artur; Shaska, Tony (2017-11-02)
    We prove that for $N=2,3, 5, 7$ there are only finitely many genus two curves $\X$ (up to isomorphism) defined over $\Q$ with $(2, 2)$-split Jacobian and $\Aut (\X)\iso V_4$, such that their elliptic subcovers are ...
  • Self-inversive polynomials, curves, and codes 

    Shaska, Tony; Joyner, David (American Mathematical Society, 2016-03-05)
    We study connections between self-inversive and self-reciprocal polynomials, reduction theory of binary forms, minimal models of curves, and formally self-dual codes
  • Mësimdhënia e matematikës nëpërmjet problemeve klasike 

    Shaska, Tony; Shaska, Bedri (Albanian J. Math., 2016-12-03)
    In this paper we discuss how teaching of mathematics for middle school and high school students can be improved dramatically when motivation of concepts and ideas is done through the classical problems and the history of ...
  • Combinatorial Algorithm for Quadratic Programs with Laplacian Structure 

    Kruk, Serge; Nierman, Ryan; Shi, Peter (Utilitas Mathematica, 2016)
    An algorithm is presented that uses a mostly combinatorial approach to solve a family of convex quadratic programs over box constraints. It is proved that for convex programs with the required structure, the ...
  • Applications of Subset Selection Procedures and Bayesian Ranking Methods in Analysis of Traffic Fatality Data 

    McDonald, Gary C. (WIREs Computational Statistics, 2016-11)
    Nonparametric and parametric subset selection procedures are used in the analysis of state motor vehicle traffic fatality rates (MVTFRs), for the years 1994 through 2012, to identify subsets of states that contain the ...
  • Product measurability with applications to a stochastic contact problem with friction 

    Kuttler, Kenneth; Shillor, Meir (2014-12)
    A new product measurability result for evolution equations with random inputs, when there is no uniqueness of the ω-wise problem, is established using results on measurable selection theorems for measurable multi- functions. ...
  • A Model for Chagas Disease with Oral and Congenital Transmission 

    Coffield, Daniel; Spagnuolo, Anna Maria; Shillor, Meir; Mema, Ensela; Pell, Bruce; Pruzinsky, Amanda; Zetye, Alexandra (2013-06)
    This work presents a new mathematical model for the domestic transmission of Chagas disease, a parasitic disease affecting humans and other mammals throughout Central and South America. The model takes into account congenital ...
  • Dynamic contact of two GAO beams 

    Ahn, Jeongho; Kuttler, Kenneth; Shillor, Meir (2012-11)
    The dynamic contact of two nonlinear Gao beams that are connected with a joint is modeled, analyzed, and numerically simulated. Contact is modeled with either (i) the normal compliance condition, or (ii) the unilateral ...
  • Regularity result for the problem of vibrations of a nonlinear beam 

    M'Bengue, M.F.; Shillor, Meir (2008-02)
    A model for the dynamics of the Gaonon linear beam, which allows for buckling, is studied. Existence and uniqueness of the local weak solution was established in Andrews et al. (2008). In this work the further regularity ...
  • Dynamic contact with normal compliance wear and discontinuous friction coefficient 

    Shillor, Meir (2002-08)
    We apply the recent theory of evolution inclusions forset-valued pseudomonotone maps, developed in Kuttler and Shillor[Commun.Contemp.Math.,1(1999),pp.87–123]to the problem of dynamic frictional contact with normal compliance ...
  • Mathematical model for outgassing and contamination 

    Shillor, Meir (1991-10)
    A model for the mathematical description of the processes of outgassing and contamination in a vacuum system is proposed. The underlying assumptions are diffusion in the source, convection and diffusion in the cavity, mass ...
  • A frictional contact problem for an electro-viscoelastic body 

    Lerguet, Zhor; Shillor, Meir; Sofonea, Mircea (2007-12)
    A mathematical model which describes the quasistatic frictional contact between a piezoelectric body and a deformable conductive foundation is studied. A nonlinear electro-viscoelastic constitutive law is used to model the ...
  • A one-dimensional spot welding model 

    Andrews, K.T.; Guessous, L.; Nassar, S.; Putta, S.V.; Shillor, Meir (2006-11)
    A one-dimensional model is proposed for the simulations of resistance spot welding, which is a common industrial method used to join metallic plates by electrical heating. The model consists of the Stefan problem, in ...
  • Dynamic contact with Signorini's condition and slip rate dependent friction 

    Kuttler, Kenneth; Shillor, Meir (2004-06)
    Existence of a weak solution for the problem of dynamic frictional contact between a viscoelastic body and a rigid foundation is established. Contact is modelled with the Signorini condition. Friction is described by a ...
  • Ultrasonic Parameters as a Function of Absolute Hydrostatic Pressure. II. Mathematical Models of the Speed of Sound in Organic Liquids 

    Oakley, B; Hanna, D; Shillor, Meir; Barber, G (2003-09)
    Polynomial expressions for the speed of sound as a function of pressure for 68 different organic liquids are presented in tabular form. The liquids form a subset of those discussed in the companion paper: Ultrasonic ...